Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 10, 2021, 8:44 PM CDT for Coosa County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 8:44 PM CDT (01:44 UTC)
- Expired
- Aug 10, 2021, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Coosa County, AL
The radar
The Birmingham radar (KBMX), 54 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3140 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WWUS84 KBMX 110144
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
844 PM CDT Tue Aug 10 2021
ALZ036-110215-
Coosa AL-
844 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Coosa County
through 915 PM CDT...
At 844 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bentleyville, or near Rockford. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rockford, Lyle, Bentleyville and Moriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3288 8637 3301 8632 3296 8613 3284 8621
TIME...MOT...LOC 0144Z 298DEG 4KT 3293 8627
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
32/DavisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 8:23 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 10, 8:23 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 823 PM CDT Tue Aug 10 2021 .UPDATE... Evening Update and 00Z Aviation. && .SHORT TERM... /Updated at 0758 PM CDT Tue Aug 10 2021/ Even with Precipitable Water values near 2 inches west, outflows could not really produce much convection. Mean relative humidity values were only near 50 percent west, with little surface convergence. Additionally, anticyclonic flow was noted in far western Alabama. Went ahead and lower rain chances for the remainder of the night, with isolated storms mention for a few more hours. Wednesday will keep the same general orientation across Central Alabama. The highest rain chances will be over the southeast half of the area, with lower mean relative humidity to the northwest. At this time, removed mention of showers before sunrise. But there is an outside chance of an isolated shower with pops only 10 percent. Heat Advisory will be allowed to continue into Wednesday. There should be enough of combination of rising temperatures and high dew points that we will be close to the 105 degree area. The later the convection holds off, the better the chances for above 105. 75 Previous short-term discussion: /Updated at 1258 PM CDT Tue Aug 10 2021/ Another day with high pressure and mid and low level flow from the south and west bringing moisture and warm air to the state. Scattered showers and thunderstorms will continue to develop through the afternoon...weakening after sunset. Microburst potential is high today with instabilities over 4000 J/kg...PW values around the 90th percentile for this time of year...LI around -9C and DCAPE values around 1000 J/kg or higher. Light wind profiles will mean little movement in storms. So any stronger thunderstorms have the potential for a localized flooding threat and at least downburst winds...though will keep an eye on the radar for any that could produce microbursts. With the abundant moisture over the area...heat indices are going to be well over the actual high temperature of the day...with indices in the triple digits across the state. A few areas may reach 106 or 107 degrees. Heat safety is a must today. A Head Advisory will remain in effect through the afternoon and through the night as well. Tonight...clearing skies and calm winds will allow for patchy fog to develop again. Low temperatures in the mid and upper 70's won't allow for much relief from heat. Heat indices overnight will be in the upper 70's and lower 80's. Wednesday...another day of diurnal showers and thunderstorms are expected...with activity beginning in the late morning. Instabilities will be high again above 4000 J/kg...winds will be light...and PW values will be around the 90th percentile for this time of year. However models try to hint at decreasing dry air in the mid levels with DCAPE less than 1000 J/kg. Could still expect a downburst or microburst environment thought...so will still need to keep an eye on any thunderstorms that develop through the afternoon. Temperatures will once again be in the lower to mid 90's. Dewpoints in the 70's will keep heat indices in the triple digits...so kept the Heat Advisory going through tomorrow afternoon. Heat safety will once again be important. Limit time outdoors and stay well hydrated. 24 .LONG TERM... /Updated at 0210 PM CDT Tue Aug 10 2021/ Thursday through Monday. No significant changes to extended forecast. An upper ridge axis along the I-20 corridor will keep the higher rain chances south of I-20 on Thursday. The upper ridge axis will shift westward on Friday and over the weekend, which will allow deeper moisture to spread over all of central Alabama resulting in more uniform rain chances. 58/rose Previous long-term discussion: /Updated at 400 AM CDT Tue Aug 10 2021/ Thursday through Monday. Typical summer weather remains the theme across Central Alabama through the end of the work week. This will consist of hot and humid conditions with afternoon highs in the upper 80s to lower 90s, and perhaps a stray mid 90 reading across the south depending on how each day's convection behaves. Regardless, dewpoints in the low to mid 70s are forecast. This will promote heat indices in the upper 90s to lower 100s. Some locations could approach Heat Advisory criteria (105 F) at times. The HWO mention for heat will run through Friday as a result. Diurnally-driven, convective rain chances are in place each day as we remain in the flat sub-tropical ridge with ample afternoon buoyancy. Furthermore, PWs in the 1.8-2.0" range will foster heavy rainfall in the more robust showers and thunderstorms, especially toward the end of the week as these values show signs of increasing overall. By the weekend, medium-range guidance suggests increasing tropospheric moisture with PWs in the 1.9-2.1" range. By this time the persistent ridge across the Southeast seems to weaken a bit as the deep-layer ridge out West continues to amplify. Meanwhile, tropical considerations come into play. PTC6 is forecast to approach the eastern Gulf of Mexico as a tropical storm by Saturday evening. As this system nears the Deep South, an envelope of higher PWs/tropical moisture surrounding its circulation will near our area. This is most likely in the Sun-Tue timeframe. I show a general increase in PoPs/decrease in temps as a result. More specific details/potential impacts are TBD at this time. 40/Sizemore && .AVIATION... 00Z TAF Discussion. The forecast trend happens to match general summer time conditions for Central Alabama. Convection has mostly dissipated at this writing, but isolated activity is possible the next few hours. There should be some patchy fog in the hour or so before sunrise. The fog that develops will be MVFR and not widespread. The best rain chances on Wednesday will be over the southeast half of the area, which hits several terminals. Mention convection at all locations mainly after 18z. There will be some chance the activity starts before then, so possible changes in time may become necessary. Winds stay light and variable with a hint of southwest direction. 75 && .FIRE WEATHER... Southerly to southwesterly surface and transport winds at 5-8 mph through through Thursday. Best chances for showers and storms along and south of I-20 during the afternoon and early evening hours. Minimum RH values should remain above 50% for the next several days, which will result in heat advisories. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 93 72 92 72 / 20 40 20 40 20 Anniston 75 92 73 92 72 / 20 50 20 50 20 Birmingham 75 93 73 92 73 / 20 40 20 40 20 Tuscaloosa 75 93 74 93 74 / 20 40 20 40 20 Calera 75 91 73 92 73 / 20 40 20 50 20 Auburn 73 90 73 90 73 / 20 60 20 50 20 Montgomery 75 93 73 93 74 / 20 60 20 50 20 Troy 73 93 73 93 73 / 20 60 20 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... Heat Advisory until 9 PM CDT Wednesday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chilton...Clay...Coosa...Dallas...Elmore...Etowah... Fayette...Greene...Hale...Jefferson...Lamar...Lowndes...Macon... Marengo...Marion...Montgomery...Perry...Pickens...Pike... Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Aug 10, 2:39 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 239 PM CDT Tue Aug 10 2021 ALZ011>015-017>050-112245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 239 PM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Heat indices are expected to reach 100 to 107 degrees across most of the forecast area this afternoon. A few thunderstorms will have the potential of producing wind gusts to 60 mph through 8 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions will continue for Wednesday through Friday with heat indices approaching 105 degrees each day. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 10, 4:35 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
435 PM CDT Tue Aug 10 2021
ALZ044-049-102215-
Pike AL-Montgomery AL-
435 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of Pike and southeastern
Montgomery Counties through 515 PM CDT...
At 434 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pine Level to near Troy University.
Movement was southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Troy, Brundidge, Goshen, Meadville, Banks, Pine Level, Dublin,
Antioch, Linwood, Ansley, Grady, Troy Municipal Airport, Ramer, Troy
University, Monticello, Orion, China Grove, Sandfield, Currys and
Mossy Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8615 3179 8615 3179 8620 3183 8618
3193 8618 3196 8619 3197 8624 3211 8628
3220 8601 3218 8600 3205 8600 3204 8597
3206 8595 3205 8591 3203 8589 3197 8588
3197 8585 3178 8572 3162 8607 3162 8616
TIME...MOT...LOC 2134Z 058DEG 14KT 3213 8608 3176 8594
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 10, 4:46 PM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
446 PM CDT Tue Aug 10 2021
ALZ017-102215-
Blount AL-
446 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southeastern Blount
County through 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm over
Locust Fork, or 7 miles south of Cleveland, moving northeast at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oneonta, Dallas, Locust Fork, Allgood, Nectar, Inland Lake, Clear
Springs and Remlap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3382 8657 3386 8669 3397 8664 3392 8645
TIME...MOT...LOC 2146Z 218DEG 10KT 3388 8659
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisLocal storm report, Aug 10, 5:02 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 W CLOVERDALE 33.60N 86.74W
08/10/2021 JEFFERSON AL PUBLIC
TREES DOWN ON LAWSON ROAD.
&&
MALLocal storm report, Aug 10, 5:04 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM LIGHTNING 1 WNW MEADVILLE 32.07N 86.16W
08/10/2021 MONTGOMERY AL PUBLIC
PUBLIC REPORTED A LIGHTNING STRIKE WHICH
CAUSED A GRASS FIRE.
&&
MALSpecial weather statement, Aug 10, 8:17 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Birmingham AL
817 PM CDT Tue Aug 10 2021
ALZ036-110145-
Coosa AL-
817 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Coosa County
through 845 PM CDT...
At 817 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bentleyville, or near Weogufka, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bentleyville and Moriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3290 8638 3300 8634 3298 8620 3287 8624
TIME...MOT...LOC 0117Z 287DEG 7KT 3294 8629
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 10, 8:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
844 PM CDT Tue Aug 10 2021
ALZ036-110215-
Coosa AL-
844 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Coosa County
through 915 PM CDT...
At 844 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bentleyville, or near Rockford. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rockford, Lyle, Bentleyville and Moriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3288 8637 3301 8632 3296 8613 3284 8621
TIME...MOT...LOC 0144Z 298DEG 4KT 3293 8627
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:17 PM CDT | Special Weather Statement | BMX | Coosa | 28 min |
| Aug 11, 12:10 PM CDT | Areal Flood Advisory | BMX | Jefferson | 110 min |
| Aug 11, 12:40 PM CDT | Special Weather Statement | BMX | Shelby | 35 min |
| Aug 11, 12:53 PM CDT | Special Weather Statement | BMX | St. Clair | 37 min |
| Aug 11, 1:05 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 25 min |
| Aug 11, 1:15 PM CDT | Special Weather Statement | BMX | Jefferson | 30 min |
| Aug 11, 1:23 PM CDT | Special Weather Statement | BMX | Shelby | 37 min |
| Aug 11, 1:28 PM CDT | Special Weather Statement | BMX | St. Clair | 32 min |
| Aug 11, 1:46 PM CDT | Special Weather Statement | BMX | Jefferson | 29 min |
| Aug 11, 1:49 PM CDT | Special Weather Statement | BMX | Bibb, Shelby | 26 min |
| Aug 11, 2:05 PM CDT | Special Weather Statement | BMX | Tuscaloosa, Walker | 25 min |
| Aug 11, 2:27 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 48 min |
| Aug 11, 2:34 PM CDT | Special Weather Statement | BMX | Calhoun | 26 min |
| Aug 11, 2:44 PM CDT | Special Weather Statement | BMX | Tallapoosa | 31 min |
| Aug 11, 2:58 PM CDT | Special Weather Statement | BMX | Calhoun | 32 min |
| Aug 11, 3:02 PM CDT | Special Weather Statement | BMX | Fayette | 43 min |
| Aug 11, 3:22 PM CDT | Areal Flood Advisory | BMX | Calhoun | 105 min |
| Aug 11, 3:28 PM CDT | Special Weather Statement | BMX | Cherokee | 32 min |
| Aug 11, 3:41 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Pickens, Winston | 49 min |
| Aug 11, 3:52 PM CDT | Special Weather Statement | BMX | DeKalb | 23 min |
| Aug 11, 4:38 PM CDT | Special Weather Statement | BMX | Greene | 37 min |
| Aug 11, 5:19 PM CDT | Areal Flood Advisory | BMX | Greene, Sumter | 3 hr |
| Aug 11, 6:18 PM CDT | Special Weather Statement | BMX | Pike | 27 min |
| Aug 11, 6:25 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 20 min |
| Aug 11, 6:30 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 30 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.